Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 69, NWS Green Bay, WI

October 20, 2015

NWS Green Bay, WI issued this small craft advisory at Oct 20, 2015, 10:05 AM CDT. It took effect at Oct 20, 2015, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2015, 10:05 AM CDT (15:05 UTC)
In effect from
Oct 20, 2015, 7:00 PM CDT
Expired
Oct 21, 2015, 4:34 AM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WHUS73 KGRB 201505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT TUE OCT 20 2015

...LARGE WAVES EXPECTED ON LAKE MICHIGAN LATER TODAY AND TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL
CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY THIS EVENING INTO
TONIGHT.

LMZ541-202315-
/O.NEW.KGRB.SC.Y.0069.151021T0000Z-151021T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1005 AM CDT TUE OCT 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
5 AM CDT WEDNESDAY. 

* WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING EAST
  THIS EVENING.

* WAVES...BUILDING TO 3 TO 5 FT THIS EVENING.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE
  WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH
  WINDS DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
3 follow-up statements
231 
WHUS73 KGRB 202011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT TUE OCT 20 2015

...BUILDING WAVES EXPECTED ON LAKE MICHIGAN THIS EVENING AND
TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL
CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY THIS EVENING INTO
TONIGHT.

LMZ541-210415-
/O.CON.KGRB.SC.Y.0069.151021T0000Z-151021T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
311 PM CDT TUE OCT 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 5 AM CDT WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING 
  EAST THIS EVENING. 

* WAVES...BUILDING TO 3 TO 5 FT THIS EVENING.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE 
  WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH 
  WINDS DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
766 
WHUS73 KGRB 210215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT TUE OCT 20 2015

...BUILDING WAVES EXPECTED ON LAKE MICHIGAN THROUGH THE NIGHT...

.PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL
CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY INTO TONIGHT.

LMZ541-211000-
/O.CON.KGRB.SC.Y.0069.000000T0000Z-151021T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
915 PM CDT TUE OCT 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING SOUTH
  OVERNIGHT.

* WAVES...3 TO 5 FT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE 
  WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH 
  WINDS DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
849 
WHUS73 KGRB 210934
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
434 AM CDT WED OCT 21 2015

...SMALL CRAFT CANCELLED THIS MORNING...

.WINDS AND WAVES HAVE SUBSIDED THIS MORNING. INCREASING NORTHWEST
WINDS IN THE WAKE OF A COLD FRONT LATE THIS AFTERNOON INTO THIS
EVENING MAY AGAIN PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL
CRAFT. 

LMZ541-211045-
/O.CAN.KGRB.SC.Y.0069.000000T0000Z-151021T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
434 AM CDT WED OCT 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 6:29 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 20, 6:29 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
629 AM CDT TUE OCT 20 2015

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 250 AM CDT TUE OCT 20 2015

LIGHT PCPN CHANCES TODAY INTO WEDNESDAY THE PRIMARY FORECAST
ISSUE. EARLY THIS MORNING AREA RADARS SHOW A COUPLE NARROW BUT
PERSISTENT WEST TO EAST BANDS OF LIGHT SHOWERS OR SPRINKLES OVER
CENTRAL WISCONSIN. ONE NARROW BAND EXTENDS FROM TAYLOR COUNTY TO
GRB AREA AND A SECOND BAND WAS JUST SOUTH OF A OSH TO MTW LINE.
SHOWERS WERE ASSOCIATED WITH THE WEST TO EAST 850 FGEN REGION
ALONG WITH A SURFACE BOUNDARY SLOWLY SAGGING SOUTHWARD.

PROGS SUGGESTS THE SURFACE FRONT WILL DROP INTO SOUTHERN
WISCONSIN TODAY LEAVING MUCH OF THE REGION IN AN EASTERLY SURFACE
FLOW. PROGS THEN LIFT THIS FRONT BACK NORTH AGAIN TONIGHT AS A
WARM FRONT AS A STRONG SHORT WAVE TROUGH APPROACHES FROM THE
WEST. WHILE THE SURFACE FRONT LAGS IN THE RETURN NORTH...850
WINDS TURN SOUTH TODAY WITH GENERAL WAA ONGOING. USUALLY WITH AN
EASTERLY FLOW...BOUNDARY LAYER CLOUDS WILL BE ON THE
INCREASE. SURFACE DEWPOINTS IN THE 40S BUT PWATS IN THE MODELS
1.00 TO 1.25 RANGE TODAY INTO EARLY TUESDAY. WILL REMOVE POPS FOR
MUCH OF THE DAY BUT WILL GRADUALLY RETURN POPS LATER TODAY INTO
TONIGHT FROM SOUTH TO NORTH...AND ESPECIALLY LATER TONIGHT AS MID
LEVEL LAPSE INCREASE FROM THE WEST WITH THE SHORT WAVE TROUGH
APPROACHING.

WILL CONTINUE CHANCE POPS FOR WEDNESDAY WITH THE TROUGH AND COLD
FRONT PASSAGE...AND ANTICIPATE PCPN WILL END OR DIMINISH OVER
CENTRAL WISCONSIN IN THE AFTERNOON AFTER PASSAGE.

FORECAST TEMPS CHALLENGE OVER CENTRAL WISCONSIN TODAY DUE TO WARM
START NEAR THE FRONT. THEN TO COMPLICATE THE MAX TEMP TRENDS...THE
SURFACE FRONT DROPS INTO SOUTHERN WISCONSIN TODAY...BUT THE 850
FRONT LIFTS NORTH. DEPENDING ON CLOUDS...MIXING MAY PRODUCE
SLIGHTLY HIGHER MAX TEMPS TODAY FOR AT LEAST CENTRAL WISCONSIN.
FOR NOW WILL RAISE MAX TEMPS TO BC GUIDANCE LEVELS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 250 AM CDT TUE OCT 20 2015

THE LATEST ENSEMBLE MEANS SHOW SPLIT FLOW OVER NORTH AMERICA
GRADUALLY CONGEALING INTO A MORE PROGRESSIVE FLOW REGIME BY THE END
OF THE WEEK.  THE ECMWF IS MORE ALIGNED WITH THE ENSEMBLE MEANS
ALONG WITH THE GEM...SO WILL USE THESE MODELS FOR THE FORECAST.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A COLD FRONT WILL BE
EXITING THE LAKE MICHIGAN SHORELINE EARLY WEDNESDAY NIGHT.  CAN SEE
A NEED FOR SMALL CHANCES OF RAIN ALONG THE FRONT...BUT THE INHERITED
FORECAST IS DRY...AND SUPPORT IS NOT THAT STRONG ENOUGH TO INCLUDE
THE SMALL CHANCES.  SO WILL STICK WITH A DRY FORECAST.  COLD
ADVECTION WILL CRANK UP BEHIND THE FRONT WHICH WILL LEAD TO A CHILLY
AND BREEZY NIGHT.  THE WINDS SUBSIDE ON THURSDAY AS HIGH PRESSURE
BUILDS INTO THE REGION.  LOW TO MID 50S LOOK GOOD FOR HIGH TEMPS
UNDER A PARTLY TO MOSTLY CLOUDY SKY.  CLEARING TAKES PLACE ON
THURSDAY NIGHT WITH AN EAST WIND DEVELOPING.

REST OF THE FORECAST...LOW PRESSURE WILL MOVE ACROSS THE NORTHERN
PLAINS ON FRIDAY BEFORE SWINGING NORTH OF LAKE SUPERIOR ON SATURDAY.
IT WILL DRAG A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT INTO
SATURDAY.  PRECIP AHEAD OF THE LOW LOOKS TO ARRIVE AS EARLY AS
FRIDAY AFTERNOON AND WILL CONTINUE INTO SATURDAY.  ANOTHER SHOT OF
COLDER AND WINDY WEATHER WILL OCCUR BEHIND THE LOW FOR SUNDAY. SOME
FLAKES MAY MIX IN WITH ANY RAIN SHOWERS IN THE LAKE EFFECT BELTS.
THE NEXT SYSTEM WILL THEN ARRIVE LATE MONDAY INTO MONDAY NIGHT.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 628 AM CDT TUE OCT 20 2015

WEST TO EAST BANDS OF SHOWERS WITH A RUMBLE OR TWO OF
THUNDER WILL CONTINUE TO DRIFT OVER THE AREA EARLY THIS
MORNING. THE MORNING SHOWERS ARE EXPECTED TO DIMINISH LATER THIS
MORNING INTO THIS AFTERNOON AS A FRONT DROPS SOUTH OF THE AREA.
SHOWERS WILL BE ON THE INCREASE AGAIN TONIGHT INTO WEDNESDAY AS A
FRONTAL SYSTEM TRACKS INTO THE STATE. MAINLY VFR CONDITIONS ARE
EXPECTED TODAY AND TONIGHT...BUT SOME POTENTIAL OF SCATTERED MVFR
CIGS TO DEVELOP ALONG AND NEAR LAKE MICHIGAN WITH DEVELOPING
EASTERLY FLOW.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Oct 20, 4:51 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
451 AM CDT TUE OCT 20 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
451 AM CDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
451 AM CDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A COUPLE PERIODS FOR SMALL CRAFT ADVISORIES TO TAKE
PLACE OVER THE NEXT WEEK. THE FIRST PERIOD WILL ARRIVE WEDNESDAY
INTO THURSDAY. A SECOND PERIOD WILL ARRIVE FRIDAY INTO SATURDAY. GUSTY
SOUTH WINDS WILL PRECEDE EACH COLD FRONT WITH GUSTY NORTHWEST
WINDS DEVELOPING AFTER THE FRONTAL PASSAGE.

TDH/MPC

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.